Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Optimal structural design for given deflection under periodic loading


Author: Raymond H. Plaut
Journal: Quart. Appl. Math. 29 (1971), 315-318
DOI: https://doi.org/10.1090/qam/99758
MathSciNet review: QAM99758
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: This paper is concerned with the minimum-weight design of structures subjected to periodic loading, under the constraint of a prescribed deflection at a specified point of the structure. For elastic sandwich beams, the method of stationary mutual potential energy is extended to cover periodic loading and a sufficient condition for stationary weight is derived.


References [Enhancements On Off] (What's this?)

  • [1] L. J. Icerman, Optimal structural design for given dynamic deflection, Intemat. J. Solids & Structures 5, 473-490 (1969)
  • [2] R. T. Shield and W. Prager, Optimal structural design for given deflection, Z. Angew. Math. Phys. 21, 513-523 (1970)
  • [3] J. M. Chern and W. Prager, Optimal design of rotating disk for given radial displacement of edge, J. Optim. Theory Appl. 6 (1970), no. 2, 161–170. MR 1551347, https://doi.org/10.1007/BF00927049
  • [4] J. M. Chern, Optimal structural design for given deflection in presence of body forces, J. Optimization Theory & Appls. (to appear)
  • [5] W. Prager, Optimal thermoelastic design for given deflection, Internat. J. Mech. Sci. 12, 705-709 (1970)
  • [6] J. M. Chern, Optimal thermoelastic design for given deformation (to appear)
  • [7] Witold Nowacki, Dynamics of elastic systems, Translated from the Polish by Henryk Zorski, John Wiley & Sons, Inc., New York, 1963. MR 0169452


Additional Information

DOI: https://doi.org/10.1090/qam/99758
Article copyright: © Copyright 1971 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website